Publications (2)1.77 Total impact
- [show abstract] [hide abstract]
ABSTRACT: A 45-year-old man was referred to our hospital with a history of multiple erythematous skin lesions of several months' duration. Blood examination revealed extreme hypoproteinemia and hypoalbuminemia, as well as the presence of antinuclear antibodies. A skin biopsy specimen showed liquefaction degeneration at the dermoepidermal junction and dense lymphocyte and neutrophil infiltration around the vessels and appendages in the upper and middle dermis. Chest X-ray and computed tomography showed a pleural effusion and thoracic paracentesis revealed a mononuclear cell-dominant cell infiltration, suggestive of serositis. Technetium-99m ((99m)Tc)-labeled human serum albumin scintigraphy and α(1)-antitrypsin clearance revealed protein leakage along the digestive tracts from the stomach to the jejunum. From the above findings, the patient was diagnosed with systemic lupus erythematosus (SLE) complicated by protein-losing enteropathy (PLE). Treatment with oral prednisolone significantly improved his clinical symptoms and hypoalbuminemia. This case highlighted the utility of (99m)Tc-labeled human serum albumin scintigraphy and α(1)-antitrypsin clearance in the diagnosis of PLE. We also present a published work review on PLE associated with connective tissue disease revealing a relatively higher prevalence in patients of Asian ethnicity, including Japanese.The Journal of Dermatology 10/2011; 39(5):454-61. · 1.77 Impact Factor
- Nishi Nihon Hifuka 01/2009; 71(1):33-37.